MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC GASTRIC-JEJUNAL FEED TUBE, ENFIT, 18 FR; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC GASTRIC-JEJUNAL FEED TUBE, ENFIT, 18 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 8250-18
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 04-jun-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported and incident occurred in "pej (percutaneous endoscopic jejunal) tube (dual) that is inserted in ir (interventional radiology) bursts inside the patient, pej blocked (no medication was administered) and upon trying to unblock, it burst inside the patient's body, causing him to have a hematoma." the patient experienced physical pain and stomach content in abdominal cavity was reported.Per additional information received on 14-may-2024, "interventional radiology for tubes changes (percutaneous gastrotomy, tube verifications in angio).".
 
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of 14-jun-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30277497, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One used sample was received.Product packaging was not received.After cleaning and decontamination, the sample was examined in a well-lit area.The balloon and distal portion of the tubing exhibited mild discoloration.There was a pink zip-tie band around the collar of the secure lock ring.There was a cut or tear in the tubing, located approximately 1cm proximal to the 10cm depth marker.The damaged area was examined under magnification.The cut/tear was "c" shape.The edges were smooth, with no lagged tearing.It penetrated the inflation lumen and the jejunal lumen.The inner septum, between the jejunal and gastric lumens, did not exhibit visible damage.Feeding was simulated using water mixed with food grade dye.A syringe was attached to the gastric lumen.Upon infusion, the dyed water was observed the flow through the port, filling the gastric lumen.It exited the gastric skives.There was no leakage from the damaged area.The water was contained in the gastric lumen, with no breach into the jejunal lumen.The syringe was then attached to the jejunal lumen.Upon infusion, the dyed water was observed to flow and exited the damaged area of the tubing.Using a syringe fitted with a dispenser tip, the water was infused into the jejunal lumen from the location of the damage.The water flowed through the jejunal lumen and exited the jejunal skives at the distal end.Occlusion was not observed in any portion of the tubing.Root cause could not be determined.All information reasonably known as of 05-nov-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC GASTRIC-JEJUNAL FEED TUBE, ENFIT, 18 FR
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19461892
Report Number9611594-2024-00099
Device Sequence Number6812852
Product Code KNT
UDI-Device Identifier00350770445458
UDI-Public(01)00350770445458(240)104454501(17)250822(10)30277497
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K921370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number8250-18
Device Catalogue NumberN/A
Device Lot Number30277497
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/12/2024
10/06/2025
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date06/18/2024
11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight77 KG